MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Data Problem (3196)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight was requested but not provided.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It reported that a rare experience occurred where the patient was on an old system monitor and the left ventricular assist device (lvad) readings were speed: 5000; flow: 0; power: 0; pi: 0.The patient was asymptomatic, and the pump was audibly running per auscultation.Photos were unavailable, however turning the screen off and back on did reset the numbers.The patient was placed on a heartmate touch and log files were obtained and submitted for evaluation.The event log contained clusters of pulsatility index (pi) events as well as routine power source changes.
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer¿s investigation conclusion: the reported event of the system monitor displaying the incorrect pump readings was not confirmed.A log file was submitted for review and data from the reported event date of 11jun2024 was reviewed.The data during this time span did not indicate any issues with the system monitor.No issues were observed with the pump power, flow, and pulsatility index.The pump maintained a speed within the low speed limit without issue throughout the log file.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The root cause of the reported event could not be conclusively determined through this analysis.The serial number of the heartmate system monitor was not reported with the event.Setup and use of the system monitor with the heartmate power module are documented in the heartmate power module instructions for use (ifu) (rev.B, section titled ¿setting up the system monitor for use with the power module¿).Per this section, if the system monitor does not function properly, contact the company's technical service department.Handling precautions when the system monitor is mounted on the power module are documented in the power module ifu (rev.B).The ifu also instructs users to never expose their power module and other external equipment, including the system monitor, to liquids, as liquid may enter the units and damage them.Per the power module ifu (section 9.0 ¿routine maintenance¿), users are instructed to regularly inspect the equipment for damage, including the system monitor, and to obtain replacements if necessary.Per the power module ifu, if the system monitor does not function properly, contact the company's technical service department (rev.B).The heartmate 3 patient handbook (rev.D) and the heartmate 3 instructions for use (rev.C) caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19637641
Report Number2916596-2024-04097
Device Sequence Number20617389
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age67 YR
Patient SexMale